MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CANGAROO ENVELOPE; MESH, SURGICAL

AZIYO BIOLOGICS, INC. CANGAROO ENVELOPE; MESH, SURGICAL
Model Number CMCV-009-MED
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Reaction (2414)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the aziyo biologics device/lot history record for the reported lot shows that all units were quality released to finished goods on 4/11/2019 having met all internal qc acceptance requirements and met criteria for manufacturing release.There were no non-conformances associated with the manufacturing lot.All sterilization records, and bioburden testing indicate successful sterilization process, and passing lal and product sterility results allowed the lot to be released having met all criteria for manufacturing release.The exact relationship to the device cannot be conclusively determined.It can be noted that culture results were negative.The final assessment from the ep team is that the pocket was not infected.However, focus was placed on the purulent exudate and they assume the patient had some type of non-infectious reaction to the pouch utilized during the system upgrade on (b)(6) 2019.Although the exact cause of the reported event cannot be conclusively determined, allergic reaction is a known potential complication with the cangaroo envelope.Instructions for use with the cangaroo envelope state (art 20662b) under the section potential complications: allergic reaction to ecm.
 
Event or Problem Description
A male patient (age unknown) underwent an upgrade to a biv pacemaker with cangaroo envelope on (b)(6) 2019.The lv lead dislodged and lead revision was performed on (b)(6) 2019.The incision was opened and excessive fluid was noted draining from the pocket, which appeared to be a mixture of blood and a pus-like substance.Cultures were taken of this fluid.Once the fluid was cleared from the pocket, cultures were obtained on a portion of the pouch.Total system extraction (to include biv pacemaker and cangaroo envelope) was on (b)(6) 2019.The patient was re-implanted with a biv icd on (b)(6) 2019 on the right side of the chest (without cangaroo).Nasal screen on (b)(6) 2019 confirmed chronic (b)(6).All lab results/cultures resulted as negative.Patient discharged from hospital on (b)(6) 2019 with doxycycline 14-day treatment (for (b)(6)).Final assessment from the ep team is that the pocket was not infected.However, focus was placed on the purulent exudate and they assume the patient had some type of non-infectious reaction to the pouch utilized during the system upgrade on (b)(6) 2019.

Brand Name
CANGAROO ENVELOPE
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key8841103
Report Number3005619880-2019-00007
Device Sequence Number11164494
Product Code FTM
UDI-Device Identifier00859389005034
UDI-Public01008593890050341721082110M19D1147561
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2021
Device Model NumberCMCV-009-MED
Device Lot NumberM19D1147561
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2019
Initial Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;